Symplectic involutions on deformations of K3[2]

Giovanni Mongardi 1
  • 1 Università degli studi Roma Tre


Let X be a hyperkähler manifold deformation equivalent to the Hilbert square of a K3 surface and let φ be an involution preserving the symplectic form. We prove that the fixed locus of φ consists of 28 isolated points and one K3 surface, and moreover that the anti-invariant lattice of the induced involution on H 2(X, ℤ) is isomorphic to E 8(−2). Finally we show that any couple consisting of one such manifold and a symplectic involution on it can be deformed into a couple consisting of the Hilbert square of a K3 surface and the involution induced by a symplectic involution on the K3 surface.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] Amerik E., On an automorphism of Hilb[2] of certain K3 surfaces, Proc. Edinb. Math. Soc., 2011, 54(1), 1–7

  • [2] Beauville A., Some remarks on Kähler manifolds with c 1 = 0, In: Classification of Algebraic and Analytic Manifolds, Katata, July 7–13, 1982, Progr. Math., 39, Birkäuser, Boston, 1983, 1–26

  • [3] Beauville A., Antisymplectic involutions of holomorphic symplectic manifolds, J. Topol., 2011, 4(2), 300–304

  • [4] Boissière S., Automorphismes naturels de l’espace de Douady de points sur une surface, preprint available at

  • [5] Boissière S., Nieper-Wißkirchen M., Sarti A., Higher dimensional Enriques varieties and automorphisms of generalized Kummer varieties, J. Math. Pures Appl., 2011, 95(5), 553–563

  • [6] Boissière S., Sarti A., A note on automorphisms and birational transformations of holomorphic symplectic manifolds, Proc. Amer. Math. Soc. (in press), DOI: 10.1090/S0002-9939-2012-11277-8

  • [7] Camere C., Symplectic involutions of holomorphic symplectic fourfolds, preprint available at

  • [8] Gritsenko V.A., Hulek K., Sankaran G., Moduli of K3 surfaces and irreducible symplectic manifolds, In: Handbook of Moduli, International Press (in press)

  • [9] Huybrechts D., Compact hyperkähler manifolds, In: Calabi-Yau Manifolds and Related Geometries, Nordfjordeid, June, 2001, Universitext, Springer, Berlin, 2003, 161–225

  • [10] Huybrechts D., A global Torelli theorem for hyperkähler manifolds (after Verbitsky), preprint available at

  • [11] Kawatani K., On the birational geometry for irreducible symplectic 4-folds related to the Fano schemes of lines, preprint available at

  • [12] Markman E., A survey of Torelli and monodromy results for holomorphic-symplectic varieties, In: Complex and Differential Geometry, Hannover, September 14–18, 2009, Springer Proc. Math., 8, Springer, Heidelberg, 2011, 257–322

  • [13] Markman E., Prime exceptional divisors on holomorphic symplectic varieties and monodromy-reflections, preprint available at

  • [14] Morrison D.R., On K3 surfaces with large Picard number, Invent. Math., 1984, 75(1), 105–121

  • [15] Mukai S., Finite groups of automorphisms of K3 surfaces and the Mathieu group, Invent. Math., 1988, 94(1), 183–221

  • [16] Namikawa Y., Deformation theory of singular symplectic n-folds, Math. Ann., 2011, 319(3), 597–623

  • [17] Nikulin V.V., Finite groups of automorphisms of Kählerian surfaces of type K3, Uspehi Mat. Nauk, 1976, 31(2), 223–224 (in Russian)

  • [18] Nikulin V.V., Integral symmetric bilinear forms and some of their applications, Izv. Math., 1980, 14(1), 103–167

  • [19] O’Grady K.G., Irreducible symplectic 4-folds and Eisenbud-Popescu-Walter sextics, Duke Math. J., 2006, 134(1), 99–137

  • [20] O’Grady K.G., Involutions and linear systems on holomorphic symplectic manifolds, Geom. Funct. Anal., 2005, 15(6), 1223–1274

  • [21] Oguiso K., Automorphism of hyperkähler manifolds in the view of topological entropy, In: Algebraic Geometry, Seoul, July 5–9, 2004, Contemp. Math., 422, 2007, American Mathematical Society, Providence, 173–185

  • [22] Verbitsky M., A global Torelli theorem for hyperkähler manifolds, preprint available at


Journal + Issues